Alert archive / Arizona / Areal Flood Warnings in 2021
Areal Flood Warning 26, NWS Tucson, AZ
NWS Tucson, AZ issued this areal flood warning at Aug 17, 2021, 10:55 AM MST for Pima County, Arizona. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2021, 10:55 AM MST (17:55 UTC)
- Expired
- Aug 18, 2021, 1:45 AM MST
- In force
- 15 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 158 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 5.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -428 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
201
WGUS45 KTWC 171755
FLWTWC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tucson AZ
1055 AM MST Tue Aug 17 2021
AZC019-180245-
/O.NEW.KTWC.FA.W.0026.210817T1755Z-210818T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
1055 AM MST Tue Aug 17 2021
The National Weather Service in Tucson has issued a
* Flood Warning for Small stream in...
Central Pima County in southeastern Arizona...
* Until 745 PM MST Tuesday.
* At 1055 AM MST, Heavy rainfall over the past 12 hours continues to
lead to excessive flow on the Vamori Wash. At 10:45 AM MST the
gauge at Kom Vo reported 10.2 feet. Highway 21 bridge may be
impassable.
* Some locations that will experience flooding include...
Santa Cruz, Kom Vo, Highway 21 bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3194 11237 3197 11235 3197 11231 3196 11226
3195 11222 3193 11222 3194 11225 3195 11229
3196 11233 3195 11234 3193 11235
$$
WJM1 follow-up statement
002
WGUS45 KTWC 180227
FLWTWC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tucson AZ
727 PM MST Tue Aug 17 2021
AZC019-180845-
/O.EXT.KTWC.FA.W.0026.000000T0000Z-210818T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
727 PM MST Tue Aug 17 2021
The National Weather Service in Tucson has extended the
* Flood Warning for Small stream in...
Central Pima County in southeastern Arizona...
* Until 145 AM MST Wednesday.
* At 727 PM MST, Heavy rainfall from the early morning hours
continues to lead to excessive flow on the Vamori Wash. At 7:30 PM
MST the gauge at Kom Vo reported 9.87 feet. Highway 21 bridge may
be impassable.
* Some locations that will experience flooding include...
Santa Cruz.
This includes the following streams and drainages...
Gu Vo Wash, Hali Murk Wash, San Simon Wash and Vamori Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3194 11237 3197 11235 3197 11231 3196 11226
3195 11222 3193 11222 3194 11225 3195 11229
3196 11233 3195 11234 3193 11235
$$
AHWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this areal flood warning went out at Aug 17, 9:01 AM MST, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 17, 9:01 AM MST, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 901 AM MST Tue Aug 17 2021 .SYNOPSIS...Some strong thunderstorms around on Wednesday before most locations show a drying trend into the weekend. Temperatures will climb back to near seasonal averages by Saturday with storm chances increasing again early next week. && .DISCUSSION...After being worked over the past 12 hours, the weather shortened 12Z KTWC sounding was a classic onion with limited convective potential to start the day. Plenty of insolation in eastern areas where things are clearing out first. Less activity over the past 18 hours south and east of Tucson, including Santa Cruz, Cochise, and Greenlee counties. That should be our focus for the afternoon with some outflow possibly reaching the Tucson area in the early evening with some storms overnight. The main change is going to be a flow reversal as the remnant of the easterly wave that pushed through us late last week shears into the base of the low developing north of our area and tracks back through Wednesday afternoon. Short term hires models are hinting at a modest flow reversal before midnight, with steering flow solidly out of the southwest Wednesday. The dry air intrusion associated with this could make for some interesting strong storm development Wednesday. Our current forecast handles this pretty well. No updates. && .AVIATION...Valid through 18/12Z. SCT -SHRA/TSRA dvlpg after 17/19z mainly S and E of KTUS. Gusty winds up to 45+ kts are psbl with these storms today, otrw expect sfc winds 10 kts or less. Clouds will be SCT-BKN 6k- 11k ft MSL thru the pd with ocnl MVFR conds in SHRA/TSRA. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The active monsoon continues through Wednesday as a series of weather disturbances transition across the area and plenty of moisture remains in place. By Thursday into the weekend most locales should remain dry with isolated thunderstorms mainly limited to the higher terrain of Graham and Greenlee County Thursday. Below normal temperatures are expected through mid-week before a gradual warm up begins late in the week. Min RH values remain well above critical levels. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .PREV DISCUSSION... /issued 348 AM MST Tue Aug 17 2021/ The convective complex from last night into early this morning will be moving into northern Mexico in the next several hours. An MCV can be seen on the Tucson radar near Kitt Peak and this will also move across the Intl border by 5 am. We've have some impressive rainfall totals north and west of Tucson with the main concern being Brawley Wash. See hydrology section below. As of 330 am, radar was showing an extensive area of light to moderate rain across central and eastern Pima county with thunderstorms near the Intl border moving into Mexico. Showers will continue past sunrise before ending. For today, areas that were worked over from the overnight activity, from Tucson west and north will see little chance of thunderstorms. Best chances will be east and south of Tucson. With a moist atmosphere still in place, heavy rain will be a concern. Can't rule out a couple severe thunderstorms across Graham and Cochise counties. Wednesday: An upper level low, what once was our inverted trof that passed through the area late last week, will approach the area from the southwest. I expect a more active day versus today, especially east of Tucson. Wednesday night into Saturday: The above mentioned low, now an open wave trof Wednesday night will usher in much drier air under westerly flow aloft. This will set the stage for a downturn in thunderstorm activity that will continue into Saturday. Sunday and Monday: A return of monsoonal moisture under southerly flow aloft will bring a chance of afternoon and evening thunderstorms back to the area. Below normal temperatures will continue this week, warming up to seasonable levels this weekend into early next week. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Meyer/G/Z Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 5:00 PM MST | Flash Flood Warning | TWC | Graham | 2 hr |
| Aug 16, 5:11 PM MST | Special Weather Statement | TWC | Cochise | 34 min |
| Aug 16, 5:19 PM MST | Special Weather Statement | TWC | Cochise | 41 min |
| Aug 16, 5:29 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 16, 5:35 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Aug 16, 5:36 PM MST | Special Weather Statement | TWC | Graham | 39 min |
| Aug 16, 5:50 PM MST | Areal Flood Advisory | TWC | Cochise | 4 hr |
| Aug 16, 5:56 PM MST | Special Weather Statement | TWC | Cochise | 34 min |
| Aug 16, 6:03 PM MST | Flash Flood Warning | TWC | Cochise | 4 hr |
| Aug 16, 6:03 PM MST | Special Weather Statement | TWC | Graham | 42 min |
| Aug 16, 6:05 PM MST | Special Weather Statement | TWC | Cochise | 40 min |
| Aug 16, 6:11 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 49 min |
| Aug 16, 6:17 PM MST | Special Weather Statement | TWC | Pima | 43 min |
| Aug 16, 6:44 PM MST | Flash Flood Warning | TWC | Graham | 4 hr |
| Aug 16, 6:55 PM MST | Special Weather Statement | TWC | Pinal | 50 min |
| Aug 16, 7:00 PM MST | Special Weather Statement | TWC | Graham | 45 min |
| Aug 16, 7:03 PM MST | Special Weather Statement | TWC | Santa Cruz | 42 min |
| Aug 16, 7:07 PM MST | Special Weather Statement | TWC | 38 min | |
| Aug 16, 7:09 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 36 min |
| Aug 16, 7:15 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 16, 7:19 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 16, 7:24 PM MST | Severe Thunderstorm Warning | TWC | Pima | 35 min |
| Aug 16, 8:04 PM MST | Special Weather Statement | TWC | 41 min | |
| Aug 16, 8:08 PM MST | Special Weather Statement | TWC | Santa Cruz | 37 min |
| Aug 16, 8:20 PM MST | Special Weather Statement | TWC | Santa Cruz | 40 min |
| Aug 16, 8:32 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 16, 8:46 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Aug 16, 8:51 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 16, 8:51 PM MST | Special Weather Statement | TWC | 39 min | |
| Aug 16, 9:05 PM MST | Special Weather Statement | TWC | Santa Cruz | 40 min |
| Aug 16, 10:07 PM MST | Areal Flood Warning | TWC | Cochise | 3 hr |
| Aug 16, 10:15 PM MST | Special Weather Statement | TWC | 30 min | |
| Aug 16, 10:24 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 81 min |
| Aug 16, 10:29 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 16, 10:45 PM MST | Flash Flood Warning | TWC | Pima | 4 hr |
| Aug 16, 10:49 PM MST | Flash Flood Warning | TWC | Pinal | 116 min |
| Aug 16, 11:16 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 74 min |
| Aug 16, 11:21 PM MST | Special Weather Statement | TWC | 39 min | |
| Aug 16, 11:23 PM MST | Flash Flood Warning | TWC | Pinal | 3 hr |
| Aug 16, 11:37 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Aug 17, 12:11 AM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Aug 17, 12:13 AM MST | Flash Flood Warning | TWC | Pima | 4 hr |
| Aug 17, 12:17 AM MST | Areal Flood Advisory | TWC | Pima | 107 min |
| Aug 17, 12:24 AM MST | Special Weather Statement | TWC | Pima | 51 min |
| Aug 17, 12:58 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Aug 17, 1:16 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 17, 1:18 AM MST | Special Weather Statement | TWC | Pima | 42 min |
| Aug 17, 1:24 AM MST | Flash Flood Warning | TWC | Pima | 5 hr |
| Aug 17, 2:05 AM MST | Special Weather Statement | TWC | Pima | 70 min |
| Aug 17, 2:24 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 17, 2:55 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 17, 3:24 AM MST | Areal Flood Warning | TWC | Pima, Pinal | 6 hr |
| Aug 17, 9:28 AM MST | Areal Flood Warning | TWC | Pima, Pinal | 8 hr |
| Aug 17, 12:51 PM MST | Areal Flood Warning | TWC | Pinal | 9 hr |
| Aug 17, 4:40 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
Nearby
Areal Flood Warnings in Arizona, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.